Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 36, NWS Indianapolis, IN

June 2, 201012 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2010, 5:50 AM EDT for 12 counties in Indiana. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 5:50 AM EDT (09:50 UTC)
Expired
Jun 2, 2010, 6:45 AM EDT
In force
55 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:00 AM EDTTSTM WND DMGMulberry, INHOG BARN DESTROYED ROOF BLOWN OFF BY STRAIGHT LINE THUNDERSTORM WINDS.
Jun 2, 6:05 AM EDTTSTM WND GST 504 N Frankfort, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:54 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS53 KIND 020950
SVRIND
INC011-015-023-057-063-067-097-107-121-133-157-159-021045-
/O.NEW.KIND.SV.W.0036.100602T0950Z-100602T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 AM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL INDIANA...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  CLINTON COUNTY IN CENTRAL INDIANA...
  WESTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HENDRICKS COUNTY IN CENTRAL INDIANA...
  HOWARD COUNTY IN CENTRAL INDIANA...
  WESTERN MARION COUNTY IN CENTRAL INDIANA...
  MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  EASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 645 AM EDT

* AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHEAST OF DELPHI TO 8 MILES NORTH OF BRAZIL...AND
  MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSSVILLE...LADOGA...DARLINGTON AND COLFAX AROUND 555 AM EDT...
  CARPENTERSVILLE...THORNTOWN...ROACHDALE AND NEW ROSS AROUND 600 AM
  EDT...
  GROVELAND...NORTH SALEM...MICHIGANTOWN AND JAMESTOWN AROUND 605 AM
  EDT...
  ULEN...STILESVILLE AND RUSSIAVILLE AROUND 610 AM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 112 AND 171.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 83.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 30 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4073 8652 4071 8651 4070 8638 4067 8637
      4058 8637 4058 8587 4058 8586 4041 8586
      3964 8620 3961 8722 4073 8665
TIME...MOT...LOC 0950Z 270DEG 57KT 4065 8656 3965 8707
WIND...HAIL 60MPH 0.75IN

$$

SMF
4 follow-up statements
343 
WWUS53 KIND 020956
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 AM EDT WED JUN 2 2010

INC011-015-023-057-063-067-097-107-121-133-157-159-021045-
/O.CON.KIND.SV.W.0036.000000T0000Z-100602T1045Z/
BOONE-CARROLL-CLINTON-HAMILTON-HENDRICKS-HOWARD-MARION-MONTGOMERY-
PARKE-PUTNAM-TIPPECANOE-TIPTON-
556 AM EDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PUTNAM...HENDRICKS...WESTERN MARION...SOUTHEASTERN PARKE...BOONE...
MONTGOMERY...WESTERN HAMILTON...TIPTON...CLINTON...EASTERN
TIPPECANOE...HOWARD AND CARROLL COUNTIES UNTIL 645 AM EDT...

AT 553 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF DELPHI TO 9 MILES SOUTHEAST OF ROCKVILLE...
MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARPENTERSVILLE...THORNTOWN...ROACHDALE AND NEW ROSS AROUND 605 AM
  EDT...
  GROVELAND...MICHIGANTOWN...JAMESTOWN AND GREENCASTLE AROUND 610 AM
  EDT...
  ULEN...RUSSIAVILLE...NORTH SALEM AND LIZTON AROUND 615 AM EDT...
  STILESVILLE...PITTSBORO AND KOKOMO AROUND 620 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4073 8652 4071 8651 4070 8638 4067 8637
      4058 8637 4058 8587 4058 8586 4041 8586
      3964 8620 3961 8722 4073 8665
TIME...MOT...LOC 0956Z 270DEG 57KT 4067 8654 3965 8710
WIND...HAIL 60MPH 0.75IN

$$

SMF
462 
WWUS53 KIND 021016
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 AM EDT WED JUN 2 2010

INC121-021025-
/O.CAN.KIND.SV.W.0036.000000T0000Z-100602T1045Z/
PARKE-
616 AM EDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARKE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4070 8638 4058 8637 4058 8587 4041 8586
      3964 8620 3962 8703 3967 8703 4072 8652
TIME...MOT...LOC 1015Z 270DEG 57KT 4065 8631 3969 8688

$$

INC011-015-023-057-063-067-097-107-133-157-159-021045-
/O.CON.KIND.SV.W.0036.000000T0000Z-100602T1045Z/
BOONE-CARROLL-CLINTON-HAMILTON-HENDRICKS-HOWARD-MARION-MONTGOMERY-
PUTNAM-TIPPECANOE-TIPTON-
616 AM EDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PUTNAM...HENDRICKS...WESTERN MARION...BOONE...EASTERN MONTGOMERY...
WESTERN HAMILTON...TIPTON...CLINTON...SOUTHEASTERN TIPPECANOE...
HOWARD AND EASTERN CARROLL COUNTIES UNTIL 645 AM EDT...

AT 612 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF WALTON TO 6 MILES NORTHWEST OF GREENCASTLE...
MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GROVELAND...NORTH SALEM...MICHIGANTOWN AND JAMESTOWN AROUND 620 AM
  EDT...
  ULEN...STILESVILLE...RUSSIAVILLE AND LIZTON AROUND 625 AM EDT...
  WHITESTOWN...PITTSBORO...KOKOMO AND KEMPTON AROUND 630 AM EDT...
  AVON...ZIONSVILLE AND SHERIDAN AROUND 635 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4070 8638 4058 8637 4058 8587 4041 8586
      3964 8620 3962 8703 3967 8703 4072 8652
TIME...MOT...LOC 1015Z 270DEG 57KT 4065 8631 3969 8688
WIND...HAIL 60MPH 0.75IN

$$

SMF
413 
WWUS53 KIND 021031
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 AM EDT WED JUN 2 2010

INC015-107-157-021040-
/O.CAN.KIND.SV.W.0036.000000T0000Z-100602T1045Z/
CARROLL-MONTGOMERY-TIPPECANOE-
631 AM EDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY...
SOUTHEASTERN TIPPECANOE AND EASTERN CARROLL COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4041 8586 3964 8620 3962 8692 3988 8675
      3988 8671 3994 8671 4044 8637 4054 8635
      4057 8629 4058 8587
TIME...MOT...LOC 1030Z 270DEG 57KT 4046 8607 3957 8679

$$

INC011-023-057-063-067-097-133-159-021045-
/O.CON.KIND.SV.W.0036.000000T0000Z-100602T1045Z/
BOONE-CLINTON-HAMILTON-HENDRICKS-HOWARD-MARION-PUTNAM-TIPTON-
631 AM EDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUTNAM...HENDRICKS...WESTERN MARION...BOONE...WESTERN HAMILTON...
TIPTON...EASTERN CLINTON AND HOWARD COUNTIES UNTIL 645 AM EDT...

AT 627 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KOKOMO TO GREENCASTLE...MOVING EAST AT 50 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENTOWN...WHITESTOWN...STILESVILLE AND SHERIDAN AROUND 635 AM
  EDT...
  CONVERSE...AVON...ZIONSVILLE AND WINDFALL AROUND 640 AM EDT...
  CICERO...CARMEL...NOBLESVILLE AND SPEEDWAY AROUND 645 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4041 8586 3964 8620 3962 8692 3988 8675
      3988 8671 3994 8671 4044 8637 4054 8635
      4057 8629 4058 8587
TIME...MOT...LOC 1030Z 270DEG 57KT 4046 8607 3957 8679
WIND...HAIL 60MPH 0.75IN

$$

SMF
178 
WWUS53 KIND 021044
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 AM EDT WED JUN 2 2010

INC011-023-057-063-067-097-133-159-021054-
/O.EXP.KIND.SV.W.0036.000000T0000Z-100602T1045Z/
BOONE-CLINTON-HAMILTON-HENDRICKS-HOWARD-MARION-PUTNAM-TIPTON-
644 AM EDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM...
HENDRICKS...WESTERN MARION...BOONE...WESTERN 
HAMILTON...TIPTON...EASTERN CLINTON AND HOWARD COUNTIES WILL EXPIRE 
AT 645 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4041 8586 3964 8620 3962 8692 3988 8675
      3988 8671 3994 8671 4044 8637 4054 8635
      4057 8629 4058 8587
TIME...MOT...LOC 1044Z 270DEG 57KT 3985 8577 3902 8659

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:02 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 2, 4:02 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 AM EDT WED JUN 2 2010

.UPDATE...
THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A COLD FRONT WILL MOVE THROUGH THE AREA TODAY INTO THURSDAY
BRINGING CHANCES FOR THUNDERSTORMS TO THE REGION THROUGH
THURSDAY EVENING. HIGH PRESSURE WILL BRIEFLY ESTABLISH FRIDAY
BEFORE ANOTHER COLD FRONT BRINGS ADDITIONAL CHANCES FOR
THUNDERSTORMS SATURDAY.

&&

.NEAR TERM /TODAY/...

CURRENTLY ON THE RADAR AN MCS IS UNDERWAY ACROSS CENTRAL IL. THIS
FEATURE WILL MOVE INTO NORTHERN/CENTRAL INDIANA THIS MORNING,
BRINGING WITH IT STRONG/SEVERE THUNDERSTORMS AND VERY HEAVY
RAINFALL. A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING TO
ACCOUNT FOR THE HEAVY RAIN EXPECTED. CURRENT RADAR PRECIP
ESTIMATES OVER IL INDICATE AMOUNTS AROUND 3 TO 4 INCHES...WHICH IS
PROBABLY OVERDONE, BUT EVEN A FEW INCHES OF RAIN OVER A SHORT
PERIOD OF TIME CAN CAUSE FLOODING.

SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED UPSTREAM
ACROSS MUCH OF CENTRAL AND NRN IL IN ASSOCIATION WITH THE MCS. SPC
HAS THUS WENT AHEAD AND ISSUE SEVERE THUNDERSTORM WATCH 244 WHICH
INCLUDES MUCH OF CENTRAL INDIANA UNTIL 8 AM THIS MORNING. SHORT
RANGE MODELS INDICATE THE MCS WILL WEAKEN SOMEWHAT AS IT NEARS
THE IL/IN STATE BORDER BUT SHOULD STILL BE CAPABLE OF PRODUCING
SEVERE WIND GUSTS AND POSSIBLY HAIL. MCS SHOULD FURTHER WEAKEN AS
IT CROSSES EASTERN INDIANA AND LATER RE-INTENSITY AS IT MOVES OVR
OHIO THIS AFTERNOON.

DEPENDING ON MUCH CLEARING WE SEE IN IT'S WAKE LATER THIS MORNING
AND AFTERNOON, WILL DEPEND ON THUNDERSTORMS CHANCES THIS
AFTERNOON. THERE SHOULD BE PLENTY OF INSTABILITY REMAINING WITH
CAPES AROUND 2000 J/KG AND LI'S OF -6/-7. FOR NOW HAVE LEFT IN
CHANCE POPS THIS AFTERNOON...IF WE DO WARM UP ENOUGH TO INITIATE
MORE CONVECTION IT SHOULD BE PRETTY SCATTERED IN COVERAGE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

MORE STRONG/SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY
ACROSS THE NORTHERN TIER OF THE FORECAST AREA WHERE THE
GFS/SREF/EURO/GEM ALL PROG ANOTHER MCS TO DEVELOP TO THE WEST OF
US THIS LATE THIS AFTERNOON/EVENING AND PUSH EAST ACROSS AREA OVERNIGHT.

THE GFS IS EXTREMELY BULLISH WITH THIS FEATURE...PROJECTING QPF IN
UPWARDS OF 4" ACROSS OUR NORTHERN COUNTIES. THE REST OF THE MODEL
SUITE IS NOT NEARLY AS HEAVY WITH THE QPF...BUT DO SHOW HIGHER
AMOUNTS ACROSS THE NORTH. THE NAM IS BY FAR THE OUTLIER MODEL
DURING THIS TIME AS IT IS NOT SHOWING THE MCS AT ALL. LEANED
TOWARD THE REST OF THE MODEL SUITE THIS PACKAGE AND ISSUED A FLASH
FLOOD WATCH FOR NORTH TIER...WHICH GOES THRU THU AFTN TO ACCOUNT
FOR ADDITIONAL QPF WITH MAIN PASSAGE OF SLOW MOVING COLD FRONT.
LOOKS LIKE A DECENT AMOUNT OF FORCING WITH THE FRONT...SO WILL GO
LIKELY POPS ACROSS THE ENTIRE AREA...TRANSITIONING FROM NW TO SE
IN THE GRIDS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

FOCUS CONTINUES TO BE ON CHANCES FOR RAIN.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO
SATURDAY NIGHT...SO KEPT CHANCE POPS THEN. UNCERTAINTY INCREASES
LATER IN THE LONG TERM WITH AREA IN NORTHWEST FLOW ALOFT. MODELS
HINT AT ONE OR MORE WAVES IN THE FLOW BRINGING MORE RAIN BY EARLY
NEXT WEEK...BUT TIMING AND LOCATION VARIES BETWEEN THE MODELS.
WITH THE UNCERTAINTY DECIDED TO CONTINUE DRY FORECAST MONDAY AND
TUESDAY FOR NOW RATHER THAN INUNDATE THE FORECAST WITH CHANCE POPS.

&&

.AVIATION.../DISCUSSION FOR 020600Z TAFS/...
THUNDERSTORM COMPLEX ACROSS IOWA AND NORTHWEST ILLINOIS COULD REACH
KLAF BY 10Z AND KIND AND KHUF BY 11Z-12Z. RAPID REFRESH AND MOST
SHORT TERM MODELS INDICATE THUNDERSTORMS MAY BREAK UP BY MID
MORNING...SO WILL ONLY MENTION ABOUT 4 HOURS OF VCTS FROM KIND-KHUF
AND NORTHWARD.

A COLD FRONT ACROSS WISCONSIN AND IOWA WILL MOVE TO NORTHWEST
INDIANA BY 00Z THURSDAY AND TO CENTRAL INDIANA BY THE END OF THE
PERIOD.  WITH DAYTIME HEATING NUMEROUS THUNDERSTORMS ARE EXPECTED TO
REDEVELOP WEDNESDAY AFTERNOON AND MOVE SOUTH ACROSS OUR REGION AFTER
00Z THURSDAY.

CONDITIONS MOSTLY VFR OUTSIDE OF THUNDERSTORMS.  ONLY EXCEPTIONS
WILL MENTION MVFR FOG LATE TONIGHT AT KBMG CAUSE TEMPERATURE
DEWPOINT SPREAD ONLY A COUPLE OF DEGREES.  MODEL SOUNDINGS INDICATE
PREVAILING CEILINGS MAY BECOME MVFR TOWARD END OF THE FORECAST
PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR INZ021-028>031-
035>049-051>057.

&&

SYNOPSIS...50/MR
NEAR TERM...SMF
SHORT TERM...SMF/50
LONG TERM....50
AVIATION...JH/DT
Hazardous weather outlook, Jun 2, 3:39 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 AM EDT WED JUN 2 2010

INZ062>065-068>072-030745-
MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
339 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.

IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067-030745-
SULLIVAN-GREENE-KNOX-
339 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.

IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ041-042-049-055>057-030745-
DELAWARE-RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH-
339 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.

IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS
ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>040-043>048-051>054-030745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
339 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.

IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS
ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMFLECHT

In the hours before

Local storm report, Jun 2, 5:31 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND GST     5 W WEST LAFAYETTE      40.44N 87.01W
06/02/2010  E60 MPH          TIPPECANOE         IN   BROADCAST MEDIA

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:52 AM EDTFlash Flood WatchINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 21 more9 hr
Jun 2, 4:34 AM EDTSevere Thunderstorm WarningINDCarroll, Clay, Clinton, Fountain, Montgomery, Parke and 6 more86 min
Jun 2, 5:53 AM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Monroe and 5 more67 min
Jun 2, 6:42 AM EDTSpecial Weather StatementINDHamilton, Hendricks, Howard, Madison, Marion, Tipton63 min
Jun 2, 6:49 AM EDTSpecial Weather StatementINDBrown, Daviess, Greene, Johnson, Lawrence, Martin and 4 more41 min
Jun 2, 11:55 AM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more21 hr
Jun 2, 5:08 PM EDTSpecial Weather StatementINDBartholomew, Brown37 min
Jun 2, 5:38 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jennings37 min
Jun 2, 6:04 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings26 min
Jun 2, 6:15 PM EDTTornado WarningINDBartholomew, Jackson, Jennings30 min
Jun 2, 6:42 PM EDTSevere Thunderstorm WarningINDJennings18 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.